Alert archive / Iowa / Red Flag Warnings in 2026

Red Flag Warning 6, NWS Des Moines, IA

March 27, 202651 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Mar 27, 2026, 11:52 AM CDT for 51 counties in Iowa. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 11:52 AM CDT (16:52 UTC)
In effect from
Mar 28, 2026, 10:00 AM CDT
Expired
Mar 28, 2026, 9:00 PM CDT
In force
11 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS83 KDMX 271652
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
1152 AM CDT Fri Mar 27 2026

...Critical Fire Weather Conditions Expected Today and Saturday...

.Breezy northwest winds, along with cured fuels and low RH values
in the 20s, especially over southern and much of central Iowa 
this afternoon to evening will lead to critical fire weather 
conditions. Saturday will feature even gustier winds out of the
southwest, along with lower RH values, warming temperatures and 
dry fuels, leading to continued critical fire weather conditions. 
Burning is not recommended.

IAZ033>036-047-048-061-074-075-085-086-096-097-280100-
/O.UPG.KDMX.FW.A.0003.260328T1500Z-260329T0200Z/
/O.NEW.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/
/O.EXA.KDMX.FW.W.0005.260327T1700Z-260328T0200Z/
Sac-Calhoun-Webster-Hamilton-Boone-Story-Jasper-Marion-Mahaska-
Monroe-Wapello-Appanoose-Davis-
1152 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTH CENTRAL TO
SOUTHEASTERN IOWA... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 
9 PM CDT SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR
PORTIONS OF NORTH CENTRAL TO SOUTHEASTERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect until 9 PM CDT this evening. A Red 
Flag Warning has also been issued from 10 AM to 9 PM CDT Saturday.
The Fire Weather Watch is no longer in effect. 


* WIND...For Today, Northwest winds at 10-15 mph, gusting to 
  20-30 mph. For Saturday, Southwest winds at 20-25 mph, gusting 
  to 30-40 mph.

* HUMIDITY...For Today, minimum values of 20-25 percent. For 
  Saturday, minimum values of around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ044>046-057>060-070>073-081>084-092>095-280100-
/O.UPG.KDMX.FW.A.0003.260328T1500Z-260329T0200Z/
/O.NEW.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/
/O.CON.KDMX.FW.W.0005.260327T1700Z-260328T0200Z/
Crawford-Carroll-Greene-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Lucas-Taylor-Ringgold-Decatur-
Wayne-
1152 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST TO WEST CENTRAL
IOWA... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT 
SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST TO
WEST CENTRAL IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 10 AM to 9 PM CDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Parts of southwest to west central Iowa.

* WIND...For Today, Northwest winds at 10-15 mph, gusting to 
  20-30 mph. For Saturday, Southwest winds at 20-25 mph, gusting 
  to 30-40 mph.

* HUMIDITY...For Today, minimum values of 20-25 percent. For 
  Saturday, minimum values of around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ004>007-015>017-023>028-037>039-049-050-062-280100-
/O.UPG.KDMX.FW.A.0003.260328T1500Z-260329T0200Z/
/O.NEW.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy-
Black Hawk-Marshall-Tama-Poweshiek-
1152 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR
CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHERN AND
NORTHEASTERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 10 AM to 9 PM CDT Saturday. The
Fire Weather Watch is no longer in effect. 

* WIND...Southwest winds at 20-25 mph, gusting to 30-40 mph

* HUMIDITY...Minimum values around 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Bury

For more information from the National Weather Service visit https://weather.gov/desmoines
4 follow-up statements
922 
WWUS83 KDMX 280208
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
908 PM CDT Fri Mar 27 2026

...Critical Fire Weather Conditions Expected Saturday...

.Gusty winds out of the southwest, along with lower RH values, 
warming temperatures and dry fuels, leading to critical fire 
weather conditions. Burning is not recommended.

IAZ033>036-044>048-057>061-070>075-081>086-092>097-281015-
/O.EXP.KDMX.FW.W.0005.000000T0000Z-260328T0200Z/
/O.CON.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
908 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY FOR CRITICAL IRE WEATHER CONDITIONS FOR MUCH OF CENTRAL
IOWA...
...RED FLAG WARNING HAS EXPIRED FOR FRIDAY...

The National Weather Service in Des Moines has issued a  Red Flag
Warning from 10 AM to 9 PM CDT Saturday.

* WIND...Southwest winds at 20-25 mph, gusting to 30-40 mph. 

* HUMIDITY...minimum values of around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ004>007-015>017-023>028-037>039-049-050-062-281015-
/O.CON.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy-
Black Hawk-Marshall-Tama-Poweshiek-
908 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SATURDAY FOR FOR CRITICAL IRE WEATHER CONDITIONS FOR MUCH OF CENTRAL
IOWA...

* WIND...Southwest winds at 20-25 mph, gusting to 30-40 mph

* HUMIDITY...Minimum values around 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit https://weather.gov/desmoines
631 
WWUS83 KDMX 280902
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
402 AM CDT Sat Mar 28 2026

...Critical Fire Weather Conditions Today...

.Gusty winds out of the southwest, along with low RH values, 
warming temperatures, and dry fuels, will result in critical fire
weather conditions. Burning is not recommended.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-281715-
/O.CON.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
402 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT FOR 
CRITICAL FIRE WEATHER CONDITIONS FOR IOWA...

* WIND...Southwest winds at 20-25 mph, gusting to 35-45 mph

* HUMIDITY...Minimum values around 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit https://weather.gov/desmoines

Hagenhoff
649 
WWUS83 KDMX 281507
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
1007 AM CDT Sat Mar 28 2026

...Critical Fire Weather Conditions Today...

.Gusty winds out of the southwest, along with low RH values,
warming temperatures, and dry fuels, will result in critical fire
weather conditions. Burning is not recommended.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-282315-
/O.CON.KDMX.FW.W.0006.000000T0000Z-260329T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
1007 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF IOWA...

* WIND...Southwest winds at 20-25 mph, gusting to 35-45 mph

* HUMIDITY...Minimum values around 15 percent

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit https://weather.gov/desmoines

Bury
158 
WWUS83 KDMX 290203
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
903 PM CDT Sat Mar 28 2026

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-290315-
/O.EXP.KDMX.FW.W.0006.000000T0000Z-260329T0200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
903 PM CDT Sat Mar 28 2026

...RED FLAG WARNING HAS EXPIRED FOR...

Winds are decreasing and RHs are increasing after sunset.
Therefore, the Red Flag Warning will be allowed to expire. RHs
Sunday will be in the low 30s with winds up to 25 mph in southern
Iowa.

$$


For more information from the National Weather Service visit https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:26 AM CDT, 5 hours 26 minutes earlier. Its key messages:

  • Dry and breezy conditions again Friday and Saturday, promoting critical fire weather concerns both days. A Red Flag Warning has been issued for Friday, and a Fire Weather Watch has been issued for Saturday.
  • Warming through the 70s to near 80 by Sunday and Monday, then becoming active with several precipitation chances next week.
Area forecast discussion, Mar 27, 6:26 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
626 AM CDT Fri Mar 27 2026

 ...Updated for the 12z Aviation Discussion...

.KEY MESSAGES...

- Dry and breezy conditions again Friday and Saturday,
  promoting critical fire weather concerns both days. A Red Flag
  Warning has been issued for Friday, and a Fire Weather Watch
  has been issued for Saturday.

- Warming through the 70s to near 80 by Sunday and Monday, then
  becoming active with several precipitation chances next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 328 AM CDT Fri Mar 27 2026

The cold front that passed across Iowa on Thursday has cleared the
area with much cooler an drier air pushing into the state behind the
boundary. GOES-East nighttime microphysics imagery shows lingering
post-frontal cloud cover behind the front, however this will clear
quickly through the morning as high pressure shifts across the area.
Brisk northwest winds will pull in much drier air to Iowa today with
source region dewpoints across the northern plains sitting in the
mid to low teens overnight. Drier air will allow for deeper mixing
today while the pressure gradient remains enhanced ahead of the
surface high. Soundings indicate 25-30 kts at the top of the
mixed layer. The combination of dry and breezy conditions will
result in dangerous fire weather concerns today. Conditions
will be worst across southwest Iowa where relative humidity is
lowest, in the 20- 25% range, thus a Red Flag Warning remains in
place. As high pressure moves overhead tonight, expect
temperatures to fall off quickly with clear skies and low
dewpoints. Have hedged towards 25th percentile overnight lows
to account for this scenario.

By Saturday the high shifts east of the area and warm southerly flow
increases into Iowa. This will nudge temperatures back into the 50s
to low 60s. The pressure gradient re-tightens as this happens and a
shortwave moves north of the area at the same time. Dewpoints on
Saturday remain in the mid to upper 10s through the day, sending
relative humidity into the 15-20% range for most of the area. Winds
will be on the rise on Saturday thanks to the shortwave to the
north. and dry air allowing for deep mixing once again. Wind gusts
of 35-40 mph are expected as soundings indicate 40+ kts at the top
of the mixed layer Saturday afternoon. Fire Weather Watch remains in
effect for Saturday and was expanded east for expected Red Flag
criteria on Saturday.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 328 AM CDT Fri Mar 27 2026

Thermal ridging increases across the area Sunday and Monday, sending
temperatures into the 70s to near 80. Moisture transport increases
out of the Gulf into the area Sunday and Monday, reducing fire
weather concerns during this period.

The upcoming week will be active with several chances for
precipitation across Iowa. The first arrives Monday evening and
overnight with convection developing along the warm front, with
both the GFS and EC maintaining convection overnight in what
could be a nocturnal MCS. Iowa remains within the warm sector on
Tuesday, however the surface low continues to deepen with the
strong cold front pushing across Iowa Tuesday evening. This
brings the next round of convection to the area. Severe
potential with the cold front will be better determined in the
coming days, however at this time it appears that shear will
lag behind the better instability, which may limit that
potential. Another system arrives late week, though there remain
differences in how the northern and southern streams may phase
with impacts to Iowa.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 626 AM CDT Fri Mar 27 2026

A very small patch of IFR clouds is near KMCW and may impact
the area in the next 1-2 hours. Otherwise, VFR conditions will
prevail across all sites through the TAF period. Wind out of the
north-northwest will increase this morning with gusts of 20-25+
kts expected across all sites through 00z before tapering off.
Wind becomes variable around and after 06z as it shifts. By
Saturday morning wind will be out of the south across all sites.

&&

.FIRE WEATHER...
Issued at 328 AM CDT Fri Mar 27 2026

On Friday, northwest to north winds of near 15 MPH are forecast
with gusts to around 25 MPH. Meanwhile, relative humidity will
fall into the 20-25% range across southwestern into central
Iowa. Although winds are right at or just below criteria,
surface fuels remain cured and dry and relative humidity could
even fall below 20% at times. As a result, critical fire weather
conditions are likely from southwestern into central Iowa (where
relative humidity will be lowest), and a Red Flag Warning has
been issued for those areas on Friday.

On Saturday, winds will become south to southwest and even
stronger, at speeds of 20-25 MPH with gusts to near 40 MPH at
times. In addition, relative humidity will be even lower in the
15-20% range, and possibly even around or just below 15% at
times. A Fire Weather Watch has been expanded for western and
central Iowa for Saturday for continuing critical fire weather
concerns, and a later upgrade to Red Flag Warning for part or
all of the watch area is likely.

Outdoor burning is strongly discouraged both Friday and
Saturday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday
evening for IAZ004>007-015>017-023>028-033>039-044>050-057>062-
070>075-081>086-092>097.
Red Flag Warning from noon today to 9 PM CDT this evening for
IAZ044>046-057>060-070>073-081>084-092>095.

&&

SHORT TERM...Hagenhoff
LONG TERM...Hagenhoff
AVIATION...Hagenhoff
FIRE WEATHER...Lee
Hazardous weather outlook, Mar 27, 3:54 AM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
354 AM CDT Fri Mar 27 2026

IAZ004>007-015>017-023>028-033>039-047>050-061-062-074-075-085-
086-096-097-280900-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-
Tama-Jasper-Poweshiek-Marion-Mahaska-Monroe-Wapello-Appanoose-
Davis-
354 AM CDT Fri Mar 27 2026

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Elevated fire weather conditions today due to a combination of
breezy winds and dry conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch is in effect for the area Saturday for
critical fire weather conditions. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

Thunderstorm chances will return at times next week, beginning
late Monday. Timing and any severe weather potential will be
better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

IAZ044>046-057>060-070>073-081>084-092>095-280900-
Crawford-Carroll-Greene-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Lucas-Taylor-Ringgold-Decatur-
Wayne-
354 AM CDT Fri Mar 27 2026

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Red Flag Warning is in effect for the area for critical fire
weather conditions. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch is in effect for the area Saturday for
critical fire weather conditions. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

Thunderstorm chances will return at times next week, beginning
late Monday. Timing and any severe weather potential will be
better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Hagenhoff

In the hours before

Special weather statement, Mar 27, 8:30 AM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Des Moines IA
830 AM CDT Fri Mar 27 2026

IAZ004>007-015>017-023>028-033>039-047>050-061-062-074-075-085-
086-096-097-271700-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-
Tama-Jasper-Poweshiek-Marion-Mahaska-Monroe-Wapello-Appanoose-
Davis-
Including the cities of Estherville, Algona, Forest City,
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda,
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton,
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake,
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy,
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley,
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo,
Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer,
Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa,
Albia, Ottumwa, Centerville, and Bloomfield
830 AM CDT Fri Mar 27 2026

...Elevated Fire Danger Today...

WHAT...Breezy northwest winds at 15-20 mph, gusting to 25-30 mph,
dry surface vegetation, and relative humidity values between 25
and 35 percent will lead to elevated fire danger today.

WHERE...Portions of northern, central, and eastern Iowa.

WHEN...Later this morning through the early evening.

IMPACTS...Any fires that ignite will spread rapidly.

PREPAREDNESS AND PRECAUTIONARY ACTIONS...Burning is discouraged under
these conditions. Also, take care to prevent the start of accidental
fires when smoking or operating vehicles around dry vegetation.

Nearby

Red Flag Warnings in Iowa, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.